Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 199, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 10, 2015, 8:34 PM CDT for Clinton County, Washington County, Illinois. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2015, 8:34 PM CDT (01:34 UTC)
- Expired
- Sep 10, 2015, 9:07 PM CDT
- In force
- 33 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clinton County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 122 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 8:39 PM CDT | TSTM WND DMG | 2 Sw Okawville, IL | 6-8 INCH LIMBS DOWN. STEEL FLAGPOLE BENT AT 45 DEGREE ANGLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
623
WUUS53 KLSX 110134
SVRLSX
ILC027-189-110230-
/O.NEW.KLSX.SV.W.0199.150911T0134Z-150911T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
834 PM CDT THU SEP 10 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHWESTERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 930 PM CDT
* AT 833 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF GERMANTOWN...MOVING SOUTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NASHVILLE...OKAWVILLE...GERMANTOWN...LIVELY GROVE...ASHLEY...
POSEN...BARTELSO...BEAUCOUP...HOYLETON...COVINGTON...RICHVIEW...
ADDIEVILLE...OAKDALE...RADOM...NEW MINDEN...DU BOIS...POSEY...
HUEGELY...ELKTON AND FROGTOWN.
THIS INCLUDES INTERSTATE 64 IN ILLINOIS BETWEEN EXITS 41 AND 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3821 8915 3822 8968 3857 8959 3860 8936
3835 8914
TIME...MOT...LOC 0133Z 346DEG 26KT 3849 8943
HAIL...1.00IN
WIND...60MPH
$$
TILLY2 follow-up statements
951
WWUS53 KLSX 110150
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
850 PM CDT THU SEP 10 2015
ILC027-110159-
/O.CAN.KLSX.SV.W.0199.000000T0000Z-150911T0230Z/
CLINTON IL-
850 PM CDT THU SEP 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLINTON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3821 8915 3822 8968 3846 8958 3849 8931
3835 8914
TIME...MOT...LOC 0149Z 346DEG 26KT 3838 8941
$$
ILC189-110230-
/O.CON.KLSX.SV.W.0199.000000T0000Z-150911T0230Z/
WASHINGTON IL-
850 PM CDT THU SEP 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WASHINGTON COUNTY...
AT 849 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NASHVILLE...
MOVING SOUTH AT 30 MPH. TRAINED SPOTTERS REPORTED WIND DAMAGE
SOUTHWEST OF OKAWVILLE.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NASHVILLE...OKAWVILLE...LIVELY GROVE...ASHLEY...POSEN...BEAUCOUP...
HOYLETON...COVINGTON...RICHVIEW...ADDIEVILLE...OAKDALE...RADOM...NEW
MINDEN...DU BOIS...HUEGELY...ELKTON...FROGTOWN...CORDES AND STONE
CHURCH.
THIS INCLUDES INTERSTATE 64 IN ILLINOIS BETWEEN EXITS 41 AND 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3821 8915 3822 8968 3846 8958 3849 8931
3835 8914
TIME...MOT...LOC 0149Z 346DEG 26KT 3838 8941
HAIL...<.75IN
WIND...60MPH
$$
TILLY651
WWUS53 KLSX 110207
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
907 PM CDT THU SEP 10 2015
ILC189-110217-
/O.CAN.KLSX.SV.W.0199.000000T0000Z-150911T0230Z/
WASHINGTON IL-
907 PM CDT THU SEP 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
ST LOUIS .
LAT...LON 3821 8915 3822 8968 3846 8958 3849 8931
3835 8914
TIME...MOT...LOC 0206Z 346DEG 26KT 3825 8937
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 6:54 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Sep 10, 6:54 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 654 PM CDT THU SEP 10 2015 .UPDATE: Issued at 623 PM CDT Thu Sep 10 2015 Have increased PoPs across ern portions of the CWA where TSRA continue to drop swd into the region. Outflow boundaries will continue to make wwd extent of precip challenging, but believe bulk of precip will remain E of the Mississippi River. Storms shud weaken with sunset. Minimal svr threat continues. Remainder of forecast for tonight currently appears to be on track. && .SHORT TERM: (Through Late Tonight) Issued at 338 PM CDT Thu Sep 10 2015 Spotty convection will continue across most of the FA early this evening due to numerous outflow/surface boundaries migrating through mostly unstable airmass of MLCAPES 1000-2000 j/kg. However, still believe the primary "show" will be late this evening and overnight as primary shortwave energy digs into the region and begins to interact with southward sagging cold front/baroclinic zone. Last several runs of the HRRR continue to support idea that convection over NE will drop/develop across e KS and w MO during the early evening hours as UVV increases due to shortwave as well as increasing isentropic ascent, with the resultant elevated shower and embedded thunderstorm threat overspreading much of the CWA during the overnight hours. Have highest PoPs (~80%) over mid MO where lift and moisture advection should be maximized...this is a bit higher/bit further north than earlier forecast, but models are still indicating good divergence developing across northern MO in the RRQ of the back building upper level jet. PoPs then taper off to high chance over far northern and southern sections of the FA as precip should tend to "fade" a bit as it advects out of the primary zone of ascent. Truett .LONG TERM: (Friday through Next Thursday) Issued at 338 PM CDT Thu Sep 10 2015 Even though frontal boundary will be south of forecast area by 12z Friday, will see some lingering post frontal precipitation gradually tapering off from north to south, including some isolated thunderstorms. Otherwise, colder air to filter into the region and with plenty of cloud cover and rain, temperatures will only rise into the upper 60s to mid 70s. Dry and colder weather to prevail through the weekend. Could see a stray shower on Saturday as decent shortwave energy rotates around upper level trof that is anchored over the Great Lakes. For now have dry conditions, but will need to keep an eye on the models as we get closer to this time period. By Sunday night surface ridge will begin to move off to the southeast. This will allow southerly winds to return once again and temperatures moderate back into the 80s by Tuesday. Extended models hinting at another cold front moving through region beginning Wednesday night. Have low chance pops Wednesday night and Thursday. Byrd && .AVIATION: (For the 00z TAFs through 00z Friday Evening) Issued at 654 PM CDT Thu Sep 10 2015 An outside chance of TSRA affecting STL metro sites thru 02z from outflow kicking out of central IL and moving SW and will watch closely. Otherwise, VFR and dry until rain with some imbedded TSRA develops, fills in, and expands eastward overnight, reaching UIN and COU by midnight and STL metro sites by 08-09z. Some lower VSBYs possible but for the most part looks like a solid area of stratiform light, possibly briefly moderate, rain for several hours once it moves in. Due to cold front also moving thru near the initial onset and much of the rain on the cool side of the front, should also see low sub-VFR clouds form as well and current suite of TAFs appear to have this well in hand. Rain and low clouds to move out later Friday morning or midday, leaving behind VFR conditions and gusty N-NW winds in its wake. Specifics for KSTL: previous TAF looked to have trends well in hand and made few adjustments, notably expanding VCTS timing to deeper into the night and adding gusty NW winds. Otherwise highlights center around cold FROPA within a couple hours of initial rain onset late tonight with deteriorating conditions that carry well into Friday morning. For now left the IFR out but there is an outside chance for that. Watching closely the slowly approaching TSRA from the north that may warrant an amendment as they develop along an old outflow from central IL. TES && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 10, 3:38 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 338 PM CDT THU SEP 10 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 338 PM CDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE ON FRIDAY AND AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. BYRD
In the hours before
Local storm report, Sep 10, 5:43 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
543 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 3 W PEVELY 38.29N 90.45W
09/10/2015 JEFFERSON MO BROADCAST MEDIA
A COUPLE OF DOWNED TREES ON FRONT STREET NEAR HIGHWAY
Z. ONE TREE WAS 2.5 FEET IN DIAMETER AND FELL ONTU POWER
LINES. TIME ESTIMATED FROM RADAR.
&&
GOSSELINLocal storm report, Sep 10, 7:04 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
704 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL LITCHFIELD 39.18N 89.66W
09/10/2015 E0.70 INCH MONTGOMERY IL TRAINED SPOTTER
&&
GOSSELINLocal storm report, Sep 10, 7:05 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
705 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND GST 2 E MEDORA 39.18N 90.10W
09/10/2015 E40 MPH MACOUPIN IL TRAINED SPOTTER
&&
GOSSELINLocal storm report, Sep 10, 7:09 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
709 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 2 N MEDORA 39.20N 90.14W
09/10/2015 E0.70 INCH MACOUPIN IL TRAINED SPOTTER
&&
TESLocal storm report, Sep 10, 7:38 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
738 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST 1 SW LITCHFIELD 39.16N 89.67W
09/10/2015 M41 MPH MONTGOMERY IL AWOS
&&
GOSSELINLocal storm report, Sep 10, 7:54 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
754 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL GREENVILLE 38.89N 89.40W
09/10/2015 E0.50 INCH BOND IL TRAINED SPOTTER
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 7:38 PM CDT | Flash Flood Warning | LSX | Bond | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.